Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Nashville, TN

June 29, 2007White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 29, 2007, 4:44 PM CDT for White County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 4:44 PM CDT (21:44 UTC)
Expired
Jun 29, 2007, 5:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County White County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 292144
SVROHX
TNC185-292215-
/O.NEW.KOHX.SV.W.0077.070629T2144Z-070629T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPARTA...

* UNTIL 515 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SPARTA...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3608 8566 3590 8567 3586 8534 3609 8532

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:44 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 29, 2:44 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI JUN 29 2007

.DISCUSSION...
UPPER TROUGH OVER CNTRL/LOWER PLAINS EXPECTED TO BREAKUP THIS WEEKEND
WITH THE NRN HALF BEING PUSHED SEWD ACROSS THE MIDSTATE ACCOMPANIED
BY A SFC FRONT. SFC WINDS ARE BRIDGING ACROSS THE FRONT WITH ASSOCIATED
DRYING HOLDING OFF TIL SUN NGT/MON. SFC RIDGE OVER THE GREAT LAKES
PUSHES THE MOIST AIR A LITTLE FURTHER SOUTH ON MON NGT/TUE BEFORE
SLY FLOW RETURNS LATE TUE/TUE NGT.

THE CHANCE OF PRECIPITATION RETURNS TO THE FORECAST FOR THE 4TH OF
JULY AS MOISTURE CONTINUES TO INCREASE AND ANOTHER WEAK FRONT
APPROACHES FROM THE NORTHWEST. THE CHANCE OF RAIN CONTINUES THRU
WED NGT AND THU AS THE FRONT SWEEPS IN ON THU AM. DRY AIR PUSHES INTO
THE AREA ON FRI WITH THE GFS BRINGING IN A FAIRLY STRONG SFC RIDGE ON
SAT.

MOS POPS AND TEMPS SEEM REASONABLE WITH NO SGFNT DEVIATIONS PLANNED.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  86  67  87 /  30  40  30  20
CLARKSVILLE    65  86  65  85 /  30  40  40  20
CROSSVILLE     64  82  62  83 /  30  30  20  20
COLUMBIA       70  88  68  87 /  30  40  40  20
LAWRENCEBURG   70  89  69  87 /  30  40  40  20
WAVERLY        68  87  66  87 /  30  50  40  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM

In the hours before

Special weather statement, Jun 29, 3:03 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT FRI JUN 29 2007

TNZ028-292030-
WILSON-
303 PM CDT FRI JUN 29 2007

...STRONG THUNDERSTORMS MOVING NORTHWARD THROUGH WILSON COUNTY...

A COMPLEX OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH WILSON
COUNTY THROUGH 320 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE ALONG
WITH VERY HEAVY RAINFALL. IF TRAVELING...EXPECT REDUCED VISIBILITIES
DUE TO THE HEAVY RAINFALL.

21
Special weather statement, Jun 29, 3:23 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT FRI JUN 29 2007

TNZ007-292045-
ROBERTSON-
323 PM CDT FRI JUN 29 2007

...STRONG THUNDERSTORMS MOVING THROUGH ROBERTSON COUNTY...

A COMPLEX OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH
ROBERTSON COUNTY THROUGH 340 PM. WIND GUSTS TO 45 MPH WILL BE
POSSIBLE ALONG WITH VERY HEAVY RAINFALL. IF TRAVELING...EXPECT
REDUCED VISIBILITIES DUE TO THE HEAVY RAINFALL.

21
Local storm report, Jun 29, 3:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     10 S LEBANON            36.07N 86.32W
06/29/2007                   WILSON             TN   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:01 PM CDTSevere Thunderstorm WarningOHXStewart29 min
Jun 29, 5:12 PM CDTSevere Thunderstorm WarningOHXOverton63 min
Jun 29, 5:22 PM CDTSevere Thunderstorm WarningOHXFentress38 min
Jun 29, 5:45 PM CDTSevere Thunderstorm WarningOHXFentress45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.